TITLE

A simple proof on the non-existence of shrinking breathers for the Ricci flow

AUTHOR(S)
Hsu, Shu-Yu
PUB. DATE
September 2006
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2006, Vol. 27 Issue 1, p59
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Suppose M is a compact n-dimensional manifold, n= 2, with a metric g ij ( x, t) that evolves by the Ricci flow ? t g ij = -2 R ij in M� (0, T). We will give a simple proof of a recent result of Perelman on the non-existence of shrinking breather without using the logarithmic Sobolev inequality.
ACCESSION #
21073892

 

Related Articles

  • ON WEAKLY SYMMETRIC (LCS)n-MANIFOLD. Shaikh, Absos Ali; Binh, Tran Quoc // Journal of Advanced Mathematical Studies;Sep2009, Vol. 2 Issue 2, p103 

    The object of the present paper is to provide the existence of weakly symmetric and weakly Ricci-symmetric (LCS)n-manifolds by several non-trivial new examples and obtained various interesting results in such manifolds.

  • Steady Ricci flows. Shevelev, Yu. // Doklady Mathematics;Nov2015, Vol. 92 Issue 3, p778 

    Steady solutions for Ricci flows are given. A class of Riemannian 3-manifolds related to the geometry of a surface is considered. The components of the metric tensor, which reproduce the Riemannian space and a triorthogonal coordinate system, are determined by a system of partial differential...

  • CONFORMAL SIGMA MODELS WITH ANOMALOUS DIMENSIONS AND RICCI SOLITONS. NITTA, MUNETO // Modern Physics Letters A;3/14/2005, Vol. 20 Issue 8, p577 

    We present new non-Ricci-flat Kähler metrics with U(N) and O(N) isometries as target manifolds of superconformally invariant sigma models with an anomalous dimension. They are so-called Ricci solitons, special solutions to a Ricci-flow equation. These metrics explicitly contain the anomalous...

  • CHARACTERIZATION OF β - m2 DEVELOPABLE OF BIHARMONIC β-SLANT HELICES ACCORDING TO BISHOP FRAMES IN THE SPECIAL 3-DIMENSIONAL KENMOTSU MANIFOLD. Körpinar, Talat; Turhan, Essin // Siauliai Mathematical Seminar;Jan2012, Vol. 7 Issue 15, p51 

    In this paper, we study β-m2 developable surfaces of biharmonic β-slant helices in the special three-dimensional Kenmotsu manifold K with η-parallel ricci tensor. We characterize this surfaces.

  • Geometric Convergence of the Kähler-Ricci Flow on Complex Surfaces of General Type. Bin Guo; Jian Song; Weinkove, Ben // IMRN: International Mathematics Research Notices;2016, Vol. 2016 Issue 18, p5652 

    We show that on smooth minimal surfaces of general type, the Kähler-Ricci flow starting at any initial Kähler metric converges in the Gromov-Hausdorff sense to a Kähler- Einstein orbifold surface. In particular, the diameter of the evolving metrics is uniformly bounded for all time, and...

  • Maximum Solutions of Normalized Ricci Flow on 4-Manifolds. Fang, Fuquan; Zhang, Yuguang; Zhang, Zhenlei // Communications in Mathematical Physics;Sep2008, Vol. 283 Issue 1, p1 

    We consider the maximum solution g( t), t ? [0, + 8), to the normalized Ricci flow. Among other things, we prove that, if ( M, ?) is a smooth compact symplectic 4-manifold such that $${b_2^+(M) > 1}$$ and let g( t), t ? [0, 8), be a solution to (1.3) on M whose Ricci curvature satisfies that...

  • Ricci flow of negatively curved incomplete surfaces. Giesen, Gregor; Topping, Peter M. // Calculus of Variations & Partial Differential Equations;Jul2010, Vol. 38 Issue 3/4, p357 

    We show uniqueness of Ricci flows starting at a surface of uniformly negative curvature, with the assumption that the flows become complete instantaneously. Together with the more general existence result proved in [10], this settles the issue of well-posedness in this class.

  • CONFORMAL DEFORMATIONS OF THE SMALLEST EIGENVALUE OF THE RICCI TENSOR. Pengfei Guan; Guofang Wang // American Journal of Mathematics;Apr2007, Vol. 129 Issue 2, p499 

    We consider deformations of metrics in a given conformal class such that the smallest eigenvalue of the Ricci tensor is a constant. It is related to the notion of minimal volumes in comparison geometry. Such a metric with the smallest eigenvalue of the Ricci tensor to be a constant is an...

  • Curvature homogeneous Lorentzian three-manifolds. Calvaruso, Giovanni // Annals of Global Analysis & Geometry;Aug2009, Vol. 36 Issue 1, p1 

    We study three-dimensional curvature homogeneous Lorentzian manifolds. We prove that for all Segre types of the Ricci operator, there exist examples of nonhomogeneous curvature homogeneous Lorentzian metrics in $${\mathbb R^3}$$ .

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics